• Change in treatment

    Asked by Linda1968 on Tuesday, June 24, 2014

    Change in treatment

    So yesterday's Oncologist appointment was to review last weeks CT scan and new treatment. I have been on half dose of Zelboraf for almost 12 months but was starting to show it was becoming less effective. Impilumanib will be started as well radiation to my 9th rib as the cancer is now in the rib and the pain from several small breaks. This has been probably the most painful thing I have been in for quite sometime since I started the Zelboraf, Zelboraf at full dose made me so sick. I hope the impiluminab doesn't make me as sick as Zelboraf ? I have read that some had good experienced with this but people say they felt okay on Zelboraf , I am nervous, I don't want to feel like I felt before, rotten.

    5 Answers from the Community

    5 answers
    • terry32321's Avatar
      terry32321

      Good morning!. I have stage 4B melanoma. . I did 9 doses of ipi. Was a very harsh treatment. . Only a 10% chance that it was gping to help.. guess what..the spots on my lungs are starting to shrink! Good luck!

      over 6 years ago
    • terry32321's Avatar
      terry32321

      Actually. . Now that I am thinking ipi didn't work.
      Had no side effects at all... itvwas the IL-2 that helped me!!

      over 6 years ago
    • Dick_K's Avatar
      Dick_K (Best Answer!)

      Linda, sorry to hear about Zelboraf. I do not have any personal experience to share about ipilimumab, but I do know that it has been very helpful to many stage IV melanoma patients. Best of luck to you.

      over 6 years ago
    • Linda1968's Avatar
      Linda1968

      Well thank you all for your input. I am going to go with the positive route on the new treatment, I have heard so many Positive responses opposed to negative . I respect the fact everyone has had their individual experiences, I have to mentally allow the thought that Impilimub will work as I refuse to let Cancer rule my life. Just nervous of the unknown side effects on my body, keeping positive, it may actually Be Okay!

      over 6 years ago
    • SunnyB's Avatar
      SunnyB

      Hi Linda,

      Same happaned with me. I was in a study program as in my country Venurafenib is quite new treatment and was easier to get it if you are in a study program. After 8 months lymph node in my brest started to grow (20% increase) so they took away the drog and now I am without any treatment. We are waiting for the final decision- as the medicine decreased all other tumors in my body, they might give it back…but seems it wont last forever..I was adviced by my doctor to use chemoteraphy and radiation instead of the medicine, as they have too many negative experiences with ipi..many side effects low help…however we went to another doctor to see what she sais…she said ipi is good, and side effects are needed bec. it affect the immune system to get over cancer (quite similar to interferon).
      I would need a CT to see how my body is..last CT was more than 2 months ago..and than I have to decide.. what does your doctor say: can you give back venurafenib once or they don’t believe it will be useful again? Have you tried interferon before? I did, was useful for 6 months.
      Best wishes and best for all of us..hope to hear back from you soon! Sunny

      over 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.